Welcome to Gaia! ::

Since there have been quite a few odd female only type topics posted here, I don't feel so bad about posting this one. Sorry guys.


I'm thinking about getting the mirena IUD soon and was looking for more input from women who are very fitness oriented. I've googled it and only find horror stories.(Go figure...) I had a bodpod bodyfat test done in july and right after that I changed pills. Well now after changing nothing about my diet, my bf% has shot up 4-5% and I've lost 4 pounds of muscle in 4 months on a BULKING diet. So frustrating... I'm not blaming bc pills really but hormones do play a big role in some of that stuff so I don't rule it out. My diet was working perfectly for me before. I was making decent muscle gains and not putting weight on too fast. I haven't changed anything diet-wise.

I'd just like to be free from all the hormones and mirena is very low dose (locally) progesterone. Has anybody had the IUD and found it easier to lean out? I've heard some women talk about how easy it was to lean out or gain muscle mass after going off the pills or trying IUD's but I can't really find too much info on it.
Olivia Dominique's avatar

Gracious Phantom

7,850 Points
  • Nudist Colony 200
  • Invisibility 100
  • Clambake 200
funny that you post this since I did the exact same thing about a month ago, stopped taking BC (tri-cyclin) and opted for the mirena because I felt the negative effects of taking synthetic hormones every day. It hasn't been that long since I got the IUD but so far I've definitely seen myself thin out a lot.. and let me say I was already very thin to begin with, but the pill made me 'fill out' more (which I loved, but oh well). Bear in mind that for the first month or so the IUD might give you spotting, cramps and/or prolonged periods.. but in the long run it's supposed to make periods lighter or make them completely disappear, so if you feel bloated for the first little while that's why. So far I haven't had any problems with my IUD (apart from the bleeding) and yes, going off the pill does make you lose a lot of water weight and extra curves, at least in my experience.
Olivia Dominique
funny that you post this since I did the exact same thing about a month ago, stopped taking BC (tri-cyclin) and opted for the mirena because I felt the negative effects of taking synthetic hormones every day. It hasn't been that long since I got the IUD but so far I've definitely seen myself thin out a lot.. and let me say I was already very thin to begin with, but the pill made me 'fill out' more (which I loved, but oh well). Bear in mind that for the first month or so the IUD might give you spotting, cramps and/or prolonged periods.. but in the long run it's supposed to make periods lighter or make them completely disappear, so if you feel bloated for the first little while that's why. So far I haven't had any problems with my IUD (apart from the bleeding) and yes, going off the pill does make you lose a lot of water weight and extra curves, at least in my experience.

Thanks for the reply! I expected the bleeding for a while and don't really care.t I'm really just focused on the birth control part. I'd go off the pill completely if I could but that's not an option. So I was debating between mirena or the copper and my doctor advised me to try mirena. Losing curves would be a good thing for me. razz I can only hope my body reacts the same way. It seems no matter what I do or how hard I train, my body just wants to cling to and store more fat and build absolutely no muscle..

Quick Reply

Submit
Manage Your Items
Other Stuff
Get Items
Get Gaia Cash
Where Everyone Hangs Out
Other Community Areas
Virtual Spaces
Fun Stuff
Gaia's Games